Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 236281, 27 pages
http://dx.doi.org/10.1155/2012/236281
Research Article

A New Family of Phase-Fitted and Amplification-Fitted Runge-Kutta Type Methods for Oscillators

1Department of Applied Mathematics, Nanjing Agricultural University, Nanjing 210095, China
2State Key Laboratory for Novel Software Technology at Nanjing University, Nanjing 210093, China
3Department of Computer Science and Engineering, Shanghai Jiaotong University, Shanghai 200240, China

Received 19 April 2012; Revised 17 July 2012; Accepted 23 July 2012

Academic Editor: Jesus Vigo-Aguiar

Copyright © 2012 Zhaoxia Chen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. C. Butcher, Numerical Methods for Ordinary Differential Equations, John Wiley & Sons, 2nd edition, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. J. C. Butcher and G. Wanner, “Runge-Kutta methods: some historical notes,” Applied Numerical Mathematics, vol. 22, no. 1–3, pp. 113–151, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. E. Hairer, S. P. Nørsett, and G. Wanner, Solving Ordinary Differential Equations I, Nonstiff Problems, vol. 8, Springer, Berlin, Germany, 2nd edition, 1993.
  4. D. G. Bettis, “Numerical integration of products of Fourier and ordinary polynomials,” Numerische Mathematik, vol. 14, pp. 421–434, 1970. View at Google Scholar
  5. W. Gautschi, “Numerical integration of ordinary differential equations based on trigonometric polynomials,” Numerische Mathematik, vol. 3, pp. 381–397, 1961. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. P. Martín and J. M. Ferrándiz, “Multistep numerical methods based on the Scheifele G-functions with application to satellite dynamics,” SIAM Journal on Numerical Analysis, vol. 34, no. 1, pp. 359–375, 1997. View at Publisher · View at Google Scholar
  7. A. D. Raptis and T. E. Simos, “A four-step phase-fitted method for the numerical integration of second order initial value problems,” BIT Numerical Mathematics, vol. 31, no. 1, pp. 160–168, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. D. G. Bettis, “Runge-Kutta algorithms for oscillatory problems,” Zeitschrift für Angewandte Mathematik und Physik, vol. 30, no. 4, pp. 699–704, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. B. Paternoster, “Runge-Kutta(-Nyström) methods for ODEs with periodic solutions based on trigonometric polynomials,” Applied Numerical Mathematics, vol. 28, no. 2–4, pp. 401–412, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. J. M. Franco, “Runge-Kutta-Nyström methods adapted to the numerical integration of perturbed oscillators,” Computer Physics Communications, vol. 147, no. 3, pp. 770–787, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. J. M. Franco, “Runge-Kutta methods adapted to the numerical integration of oscillatory problems,” Applied Numerical Mathematics, vol. 50, no. 3-4, pp. 427–443, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. Z. A. Anastassi and T. E. Simos, “A dispersive-fitted and dissipative-fitted explicit Runge-Kutta method for the numerical solution of orbital problems,” New Astronomy, vol. 10, no. 1, pp. 31–37, 2004. View at Publisher · View at Google Scholar · View at Scopus
  13. H. Van de Vyver, “Phase-fitted and amplification-fitted two-step hybrid methods for y''=f(x,y),” Journal of Computational and Applied Mathematics, vol. 209, no. 1, pp. 33–53, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. J. Vigo-Aguiar and H. Ramos, “Dissipative Chebyshev exponential-fitted methods for numerical solution of second-order differential equations,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 187–211, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. J. Vigo-Aguiar and J. M. Ferrandiz, “Higher-order variable step algorithms adapted to the accurate numerical integration of perturbed oscillators,” Computer Physics Communications, vol. 12, no. 5, pp. 467–470, 1998. View at Google Scholar
  16. T. E. Simos and J. Vigo-Aguiar, “An exponentially-fitted high order method for long-term integration of periodic initial-value problems,” Computer Physics Communications, vol. 140, no. 3, pp. 358–365, 2001. View at Publisher · View at Google Scholar · View at Scopus
  17. A. Tocino and J. Vigo-Aguiar, “Symplectic conditions for exponential fitting Runge-Kutta-Nyström methods,” Mathematical and Computer Modelling, vol. 42, no. 7-8, pp. 873–876, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. J. Vigo-Aguiar and T. E. Simos, “An exponentially fitted and trigonometrically fitted method for the numerical solution of orbital problems,” Astronomical Journal, vol. 122, no. 3, pp. 1656–1660, 2001. View at Publisher · View at Google Scholar · View at Scopus
  19. G. Avdelas, T. E. Simos, and J. Vigo-Aguiar, “Embedded exponentially-fitted Runge-Kutta method for the numerical solution of the Schrodinger equation and related periodic initial-value problems,” Computer Physics Communications, vol. 131, no. 1, pp. 52–67, 2000. View at Publisher · View at Google Scholar · View at Scopus
  20. T. E. Simos and J. Vigo-Aguiar, “A symmetric high order method with minimal phase-lag for the numerical solution of the Schrodinger equation,” International Journal of Modern Physiscs C, vol. 12, no. 7, pp. 1035–1042, 2001. View at Publisher · View at Google Scholar
  21. T. E. Simos and J. Vigo-Aguiar, “A dissipative exponentially-fitted method for the numerical solution of the Schrödinger equation and related problems,” Computer Physics Communications, vol. 152, no. 3, pp. 274–294, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. P. J. van der Houwen and B. P. Sommeijer, “Explicit Runge-Kutta (-Nyström) methods with reduced phase errors for computing oscillating solutions,” SIAM Journal on Numerical Analysis, vol. 24, no. 3, pp. 595–617, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. T. E. Simos, “An exponentially-fitted Runge-Kutta method for the numerical integration of initial-value problems with periodic or oscillating solutions,” Computer Physics Communications, vol. 115, no. 1, pp. 1–8, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. K. Ozawa, “A four-stage implicit Runge-Kutta-Nyström method with variable coefficients for solving periodic initial value problems,” Japan Journal of Industrial and Applied Mathematics, vol. 16, no. 1, pp. 25–46, 1999. View at Publisher · View at Google Scholar
  25. H. Van de Vyver, “Stability and phase-lag analysis of explicit Runge-Kutta methods with variable coefficients for oscillatory problems,” Computer Physics Communications, vol. 173, no. 3, pp. 115–130, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. G. Vanden Berghe, H. De Meyer, M. Van Daele, and T. Van Hecke, “Exponentially fitted Runge-Kutta methods,” Journal of Computational and Applied Mathematics, vol. 125, no. 1-2, pp. 107–115, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. Z. Kalogiratou, “Symplectic trigonometrically fitted partitioned Runge-Kutta methods,” Physics Letters A, vol. 370, no. 1, pp. 1–7, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. J. D. Murray, Mathematical Biology, vol. 19, Springer, Berlin, Germany, 3rd edition, 1993. View at Publisher · View at Google Scholar
  29. S. Widder, J. Schicho, and P. Schuster, “Dynamic patterns of gene regulation. I. Simple two-gene systems,” Journal of Theoretical Biology, vol. 246, no. 3, pp. 395–419, 2007. View at Publisher · View at Google Scholar
  30. A. Polynikis, S. J. Hogan, and M. di Bernardo, “Comparing different ODE modelling approaches for gene regulatory networks,” Journal of Theoretical Biology, vol. 261, no. 4, pp. 511–530, 2009. View at Publisher · View at Google Scholar · View at Scopus
  31. G. Vanden Berghe, L. G. Ixaru, and M. Van Daele, “Optimal implicit exponentially-fitted Runge-Kutta methods,” Computer Physics Communications, vol. 140, no. 3, pp. 346–357, 2001. View at Publisher · View at Google Scholar · View at Scopus
  32. G. Vanden Berghe, L. Gr. Ixaru, and H. De Meyer, “Frequency determination and step-length control for exponentially-fitted Runge-Kutta methods,” Journal of Computational and Applied Mathematics, vol. 132, no. 1, pp. 95–105, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. L. G. Ixaru, G. Vanden Berghe, and H. De Meyer, “Frequency evaluation in exponential fitting multistep algorithms for ODEs,” Journal of Computational and Applied Mathematics, vol. 140, no. 1-2, pp. 423–434, 2002. View at Publisher · View at Google Scholar · View at Scopus
  34. J. Vigo-Aguiar, T. E. Simos, and J. M. Ferrándiz, “Controlling the error growth in long-term numerical integration of perturbed oscillations in one or several frequencies,” Proceedings of The Royal Society of London Series A, vol. 460, no. 2042, pp. 561–567, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. H. Van de Vyver, “Frequency evaluation for exponentially fitted Runge-Kutta methods,” Journal of Computational and Applied Mathematics, vol. 184, no. 2, pp. 442–463, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. H. Ramos and J. Vigo-Aguiar, “On the frequency choice in trigonometrically fitted methods,” Applied Mathematics Letters, vol. 23, no. 11, pp. 1378–1381, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH